Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 27, 1997, 2:08 PM CDT for Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1997, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 27, 1997, 5:10 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Shannon County, MO
The radar
The Springfield radar (KSGF), 177 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 271909 FFWSGF MOC203-272210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 208 PM CDT FRI JUN 27 1997 * FLASH FLOOD WARNING FOR SHANNON COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 510 PM CDT * SOME AREAS OR STREAMS AFFECTED HURRICANE CREEK AND SPRING CREEK * CAUSE AND EFFECT AT 2 PM THUNDERSTORMS CONTINUE OVER MOST OF SHANNON COUNTY WITH THE HEAVIEST SOUTH OF HIGHWAY 60. DOPPLER RADAR ESTIMATED BETWEEN THREE AND FOUR INCHES NEAR THE SHANNON AND OREGON COUNTY LINE SINCE 11 AM. * FORECAST CONDITIONS ADDITIONAL THUNDERSTORMS WILL CONTINUE MOVING OVER SOUTHERN SHANNON COUNTY THROUGH 3 PM WITH AN ADDITIONAL ONE TO TWO INCHES POSSIB&LE. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TAGGART/MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:06 AM CDT, 12 hours 2 minutes earlier.
Area forecast discussion, Jun 27, 2:06 AM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION ...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT FRI JUN 27 1997 FCST PROBLEMS...TSTM CHANCES AND RAINFALL NEXT 48HRS. TRUE SUMMERTIME LAZY WEATHER PATTERN WITH FORECAST PROBLEMS DEALING WITH SMALL SCALE BOUNDARIES AND VORT MAXES. ONE MCV THAT FORMED YESTERDAY IN SCNTRL KS MOVIG SLOWLY EAST INTO SE KS ATTM WITH ITS SMALL BUT PERSISTENT AREA OF SHRA/TSRA NR THE KS/MO BORDER. ANOTHER NEW SHOWER POPPED UP SW OF KAIZ AS WELL. ADAP AND 00Z SGF SOUNDING SHOWS ATMOSPHERE RATHER UNSTABLE AND JUICY WITH LI OF -3 AND PWAT OF 1.69 INCHES. FCST THIS PROBLEM RATHER STRAIGHT FORWARD AS VORT MAX SLOWLY MOVES EAST THRU CWA. MODELS IN EXCELLENT AGREEMENT AND HARD TO PICK ONE OVER THE OTHER. AS THIS VORT MAX MOVES THRU TODAY....EXPECT SCT SHRA/TSRA TO DEVELOP JUST ABOUT ANYTIME/ANYWHERE ACROSS CWA. WITH SLOW MOVEMENT OF SYSTEM AND HIGH PWAT VALUES...CONCERN WILL SHIFT TO LOCALIZED FLOODING ESP THIS AFTN/EVE WHEN COVERAGE WILL DIURNALLY INCREASE. SINCE HEAVY RAINFALL FROM ANY STORM TO BE LOCALIZED AND HARD TO TELL WHERE...SITUATION BETTER HANDLED BY INDIVIDUAL FFW IF NEEDS BE. WEAK DYNAMICS TO LIMIT SVR POTENTIAL AGAIN TODAY...OUTSIDE OF LOCAL WIND GUSTS ALONG OUTFLOW. 94Q LOOKS REASONABLE WITH MAIN EMPAHSIS BOUNDED BY A AIZ/SGF/UNO LINE FOR HVY PCPN...ESP THIS AFTN/EVE. VORT MAX TO HANG MOVE INTO SE MO ON SATURDAY....AND THIS SHOULD SHIFT MAIN CHC OF RAIN INTO THE UNO/CGI AREAS. WITH ADDITIONAL CLDS AND PCPN CHANCES...MOS NUMBERS HAVE DROPPED FROM PREV RUNS AND THIS LOOKS REASONABLE. MY THOUGHTS FOR TODAY FOR CWA... WITH ACTIVITY ON RADAR ATTM....LIKE TO INCREASE TO 40-50 POPS. HIGHS TODAY MOSTLY LOWER-MID 80tS. VRBL WIND 5-10. CCF SGF TB 083/065 085/065 087 06554 JLN TB 084/068 087/070 089 06543 /RIDDLE
In the hours before
Special weather statement, Jun 27, 1:00 PM CDT, 1 hour 8 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 27 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...LOCALIZED HEAVY RAINFALL AND FLOODING POSSIBLE TODAY AND SATURDAY... A WEAK UPPER LEVEL WEATHER SYSTEM OVER WEST CENTRAL MISSOURI WILL MOVE SLOWLY INTO EASTERN MISSOURI BY LATE THIS EVENING. THIS WILL PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER CENTRAL AND SOUTHWESTERN SECTIONS OF MISSOURI THIS AFTERNOON....MAINLY EAST AND SOUTH OF A LINE FROM TUSCUMBIA TO LEBANON TO SPRINGFIELD TO NEOSHO. ANOTHER WEAK UPPER LEVEL SYSTEM WILL MOVE TOWARD SOUTHWEST MISSOURI SATURDAY AND COMBINE WITH THE VERY MOIST AND UNSTABLE ATMOSPHERE TO CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ALTHOUGH WEAK DYNAMICS IN THE UPPER LEVELS OF THE ATMOSPHERE WILL LIMIT THE CHANCE FOR SEVERE THUNDERSTORMS...THE HIGH MOISTURE CONTENT AND THE SLOW MOVEMENT OF THESE STORMS WILL PRODUCE LOCALLY TORRENTIAL DOWNPOURS WITH 2 INCHES OF RAIN OR MORE POSSIBLE IN AN HOUR. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. IF TRAVELLING...BOATING...OR CAMPING TONIGHT...BE AWARE THAT HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS. RIVERS...CREEKS...AND STREAMS WILL RISE RAPIDLY...SOMETIMES WITH LITTLE NOTICE. USE CAUTION IN LOW WATER CROSSINGS AND ALONG RIVERS AND CREEKS TODAY AND SATURDAY. ALBERT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM CDT | Flash Flood Warning | SGF | Greene | 4 hr |
| Jun 26, 7:29 PM CDT | Flash Flood Warning | SGF | Christian | 4 hr |
| Jun 27, 12:26 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Jun 27, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 62 min |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.